Getting off if Celexa (Citalopram)

Lots of stuff going on in my life, around me, in my relationship…I keep wanting to blog about it but still have no energy.

One thing that I want to jot down is that I have decided to get off my antidepressants after seven long years – I don’t have one particular reason, but knowing that SSRI’s can cause autism (would post a link but I am lazy, Google it though!) in unborn children, and since I know I will want a child sometime in the near future, I do not wanna mess with another human being..

Also, a new close friend came off her meds and it inspires me to get off mine.

And, I guess I’m just tired of remembering to take it. I am still depressed a lot and have a LOT of dark days when my mind just sucks me into this deep hole of hopelessness, and the meds have not taken that away, so might as well do without, right?

I want to feel what I am like in my natural state.

So. Day 4 of half-dose. I have decided to first cut the dose by 50%, then stay on that for like a month, a month and a half, then start taking it every two days for a while, then every three days, and so on…

Sound like a good plan?

I found this article from the UK very helpful, but if you guys have any suggestions, I am happy to hear them!

Xx

Advertisements

8 thoughts on “Getting off if Celexa (Citalopram)

      • Are you having any withdrawal symptoms? If your already doing good on the half dose then good for you!!! There are supplements that can help ease you off and stablize your mood so you don’t feel a crash. Ssri can sometimes make your brain dependent for seratonin but you can recover. That’s awesome you want to take that step!!! Keep us updated!!!

      • I am REALLY tired all the time. Cannot get out of bed. I think that for sure, and then general anxieties, but I’ve always been an anxious person so it’s hard to distinguish between this or that.

        Yeah a friend of mine told me about different kinds of herbal stuff, will have to look into it.

        I do feel a bit empty, like even panicky to think that I’m not taking the meds, I have been on them for so long that it’s a lifestyle; whenever I get really depressed either myself or a doctor just doubles the dose and then I drop it down and that’s been the cycle for many many years.

        It’s hard to stop being dependent on them…For sure. Even psychologically, you have this buffer, like if I start really feeling low low and cannot function, let me just up my dose and off I go again…

      • Yeah your brain is being choked off right now. So it’s expected to have symptoms. It’s better to taper off by one tenth at a time every week (you’d have to crush your pills and divide carefully) that helps relieve the withdrawal symptoms and also stay on vitamin c, calcium, magnesium, fish oils and several others recommended on the road back program that aid the brain in getting back to running smoothly and producing it’s own seratonin. It’s quite fascinating as well to read about. When coming off of meds, just remember to be patient as your body needs time to adjust.

      • Yeah I should have done it slower, but I think I was just angry one day about needing medication and just feeling like pills is not the answer, and I want to live as the authentic me, with the feelings and emotions that I have which may have been suppressed by the medication.

        I have to look into supplements, I have had these side effects which I mentioned, but I also try to be patient and allow myself to go through this important step. I eat a ton of junk (candy!!) and I don’t feel too bad about it – got all the time in the world to motivate to go to the gym later on.

        I also recognize that now that I’m on less chemicals, emotions are really coming in, and I’ve been feeling awful about the abortion for example.

        I hope I can find a space for me to cry and continue healing, and I think maybe I should again try find a therapist…Since we have the insurance, what’s $20 a session IF the therapist is good?!

        Thank you for the support, would be super awesome to meet one day…..! Take good care hun xx

      • Aww wow yes there is something to be said for talking to a therapist. And if you are going through side effects perhaps consider going up to 75% the original dosage to provide some relief but still have cut back and then keep slowly cutting back once you’ve stabilized on supplements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s